International Journal of Mathematics and Mathematical Sciences
Volume 22 (1999), Issue 3, Pages 489-496

On the distribution of ramification points in trigonal curves

Cícero F. Carvalho

Departmento de Matemática, Universidade Federal de Uberlândia, Av. Universitária s/n., Uberlândia 38400, MG, Brazil

Received 5 June 1998

Copyright © 1999 Cícero F. Carvalho. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study the distribution of the total and ordinary ramification points of a trigonal curve over the intersection of this curve with rational curves on a rational normal scroll. We show, among other results, that these intersections may contain all the ramification points of the trigonal curve.